Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 1, 1999, 8:28 PM CST for Upshur County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 1999, 8:28 PM CST (02:28 UTC)
- Expired
- Jan 1, 1999, 9:00 PM CST
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Upshur County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 8:45 PM CST | Thunderstorm Wind 52 | Rosewood, TX | Trees and powerlines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 1, 4:30 PM CST | Tornado Watch | SPC | 6 hr |
| Jan 1, 7:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 020230 RRA TORSHV TXC459-020300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 828 PM CST FRI JAN 1 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... UPSHUR COUNTY IN NORTHEASTERN TEXAS * UNTIL 900 PM CST * AT 827 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST NORTHWEST OF GILMER. THE THUNDERSTORM CONTAINING THIS POSSIBLE TORNADO WAS MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BETTIE AT 840 PM CST THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 4/18
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 1, 3:15 PM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Jan 1, 3:15 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST FRI JAN 1 1999 STRONG WARM AND MOIST ADVECTION CONTINUES INTO THE AFTERNOON HOURS ACROSS CWA AND IS EXPECTED TO INCREASE PER PROGS BY 00Z. SEVERE WX HAS ALREADY BEGUN ACROSS E CENTRAL TEXAS AND WILL SPREAD EAST INTO LA PARISHES THIS EVENING. WARM FRONT APPEARS TO BE MOVING NORTH THIS AFTERNOON..SO SEVERE STORMS MAY BE POSSIBLE AS FAR NORTH AS TXK. TIMING OF COLD FRONT AMONG VARIOUS MODELS IS BETTER THAN PREVIOUS RUNS AND WILL ENTER NW PORTION OF CWA AROUND MIDNIGHT..REACHING SE PARISHES BY 9 AM SAT. SOME POST FRONTAL RAIN EXPECTED TIL AROUND MIDDAY BUT THINK TEMPERATURES SHOULD REMAIN ABOVE FREEZING MARK UNTIL SUNSET. THUS NO FROZEN PRECIPITATION EXPECTED. BEYOND MIDDAY SAT..DRY WEATHER EXPECTED THROUGH MIDDLE OF NEXT WEEK. TEMPS LOOK A LITTLE WARM ON NGM MOS AS TIMING STILL A COUPLE HOURS BEHIND AVN. LIKE AVN NUMBERS FOR SATURDAY BUT PERFER MIX OF TWO FOR SAT NIGHT THROUGH SUNDAY. SHV 45/48/23/39 +710 MLU 56/60/27/39 +910 14
In the hours before
Local storm report, Jan 1, 4:44 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CST FRI JAN 01 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0320 PM 3 SE DIBOLL TX NON-QUALIFIED EVENT
01/01/99 ANGELINA FUNNEL CLOUD REPORTED BY
SHERIFFS DEPUTY.
0338 PM 3 S LUFKIN TX 60 MPH TSTM GUST
01/01/99 ANGELINA REPORTED BY STORM SPOTTER.
0345 PM LUFKIN TX .88 INCH HAIL
01/01/99 ANGELINA REPORTED AT FIRE STATION
ON EAST SIDE OF LUFKIN.
0410 PM 5 SW BELMONT LA NON-QUALIFIED EVENT
01/01/99 SABINE FUNNEL CLOUD REPORTED BY
SHERIFFS DEPUTY.
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:19 PM CST | Severe Thunderstorm Warning | SHV | Titus | 36 min |
| Jan 1, 7:30 PM CST | Tornado Warning | SHV | Smith | 30 min |
| Jan 1, 8:20 PM CST | Severe Thunderstorm Warning | SHV | Smith | 30 min |
| Jan 1, 8:35 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 45 min |
| Jan 1, 8:35 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 45 min |
| Jan 1, 8:56 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| Jan 1, 9:53 PM CST | Tornado Warning | SHV | Panola | 32 min |
| Jan 1, 10:43 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 62 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.